MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL KITS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL KITS; ANESTHESIA CONDUCTION KIT
Catalog Number 49662-25
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records and incoming records found no discrepancies or anomalies relevant to the complaint.Examination of the returned box found 26 sealed original trays lot # 3260417.Visual evaluation of one bupivacaine ampule from each returned tray found no visible non-conformities.The drug liquid was found to be clear (colorless) with no particulates visible inside the vials.The anesthetic is a supplied item and the complaint notification was forwarded to the supplier.Records analysis was performed by the supplier for bupivacaine-marcaine lot #'s 641403a and confirmed that the pfizer conducts the testing prior to lot release and throughout the lifecycle to ensure that the product continues to meet all the registered specifications.Possible causes of lack of effect may be administration technique or patient anatomical variations, including pathological or psychological factors.
 
Event or Problem Description
It was reported that a marcaine medication in portex® spinal kits was ineffective and general anesthesia was used.No patient injury reported.

Brand Name
PORTEX® SPINAL KITS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7508185
Report Number3012307300-2018-10228
Device Sequence Number11145202
Product Code CAZ
UDI-Device Identifier00351688051311
UDI-Public00351688051311
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number49662-25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2016
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARCAINE